Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

June 25, 2021Stanton County, Kansas

NWS Dodge City, KS issued this special weather statement at Jun 25, 2021, 4:48 PM CDT for Stanton County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 4:48 PM CDT (21:48 UTC)
Expired
Jun 25, 2021, 5:30 PM CDT
In force
42 min
Issued by
NWS Dodge City, KS

County Stanton County, KS

The radar

The Dodge City radar (KDDC), 151 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1644 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

380 
WWUS83 KDDC 252148
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
448 PM CDT Fri Jun 25 2021
 
KSZ074-252230-
Stanton KS-
448 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STANTON COUNTY UNTIL
530 PM CDT...

At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Johnson City, moving east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Big Bow.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Kansas.

LAT...LON 3757 10153 3739 10153 3739 10180 3750 10182
TIME...MOT...LOC 2148Z 261DEG 12KT 3742 10172 

$$

RUSSELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 4:38 PM CDT, 10 minutes earlier.

Area forecast discussion, Jun 25, 4:38 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
438 PM CDT Fri Jun 25 2021

...Updated Aviation...

.SHORT TERM...(This evening through Saturday)
Issued at 144 PM CDT Fri Jun 25 2021

Convective initiation is likely to occur at least by the 4 to 5
pm timeframe and perhaps earlier, moving in from Oklahoma. Surface
based storms would be most likely to be triggered in the the most
moisture laden column airmass over western Oklahoma and south
central Kansas where the pwats measure climatologically very high,
in excess of about 1.6 inches up to nearly 1.9 inches in Barber
county, helping create some very high CAPS values over south
central Kansas. The flash flood guidance for the area exceed about
2.5 inches for an hour and pushing 4-5 inches in many areas on a
6 hour basis. Since the storm clusters overall looking to remain
progressive, the training of storms will probably be limited.
However isolated flash flooding cannot be discounted. Very high
CAPE values and increasing effective shear will add to the wind
risk with multicell clusters.

For Tonight - upper 60s and lingering stratus clouds are most
likely along ans south east of the synoptic boundary, with best
change for some clearing in the western counties where cooler air
will be working southward overnight as the front surges southward
and rain cooled air.

Saturday will see about a 5 to 15 degree ease in temperatures to the
cool side with the lessened moist and hot air in place. Coolest
signal looks over the west central Kansas counties where an overall
signal from the models and MOS  suggest highs capped int he upper
70s, while upper 80s is more likely still over the lower plains
counties in the eastern and south central Kansas counties.

.LONG TERM...(Saturday night through Friday)
Issued at 144 PM CDT Fri Jun 25 2021

It looks like the forcing from the upper trough moving though the
central and southern Rockies will aid in pushing drier air over the
area, and in effect the convergent surface boundary southward into
Oklahoma. Saturday evening won't be completely free of convective
chances across southwest Kansas, as there does appear to be at least
an upslope component to the surface winds near the OK/KS line, as
well as the upper exiting jet in the PVA region of the tough
extending from central KS into sw IA. Beyond that The GFS/ECMWF are
in good agreement lingering a surface boundary somewhere from se KS
into central Oklahoma which would men multiple days of diurnally
driven convection in those areas, and the best opportunity for
additional strong to severe thunderstorms evening.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 438 PM CDT Fri Jun 25 2021

Another round of convection is expected this evening, and included
convective TEMPO groups in all TAFs, using the latest HRRR
iterations as a guide. Again tonight, storms will be capable of
erratic outflow winds to 50 kts. HRRR clears convection east of
HYS around 06z Sat, followed by winds trending north at 10-15 kts
overnight. Consensus of short term models suggests widespread post
frontal MVFR stratus can be expected at all airports for several
hours around 12z Sat. Ceilings will lift to a broken stratocumulus
field starting around 15z Sat, with VFR resuming.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  64  78  60  83 /  80  30  10  10
GCK  61  78  57  81 /  70  30  10  10
EHA  61  80  58  80 /  60  20  20  20
LBL  62  78  58  82 /  80  30  20  10
HYS  63  79  59  83 /  60  20  10   0
P28  68  85  65  85 /  90  60  30  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Sugden
LONG TERM...Sugden
AVIATION...Turner
Hazardous weather outlook, Jun 25, 12:58 AM CDT, 15 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
1258 AM CDT Fri Jun 25 2021

KSZ030-031-043>046-061>066-074>081-084>090-261200-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
1258 AM CDT Fri Jun 25 2021 /1158 PM MDT Thu Jun 24 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Evening storms will be possible again across south central Kansas
along a cold front. Damaging winds and some hail and heavy
rainfall at the main threats.

Another area of storms may move out of Colorado and into Kansas as
well. Damaging winds and large hail with heavy rainfall will be
the main threats with this second area during the evening.

Day 1 Hazards
-------------
* Tornado: Limited risk
* Hail: Elevated risk
* Thunderstorm wind damage: Elevated risk
* Lightning: Significant risk
* Excessive heat: Elevated risk
* Non-thunderstorm wind: Elevated risk
* Fire weather: Elevated risk

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Days 2-7 Discussion
-------------------

Storms will be possible during this period. The main threat is
wind and perhaps some hail.

Days 2-7 Hazards
----------------
* Saturday
  - Lightning: Elevated risk
  - Severe thunderstorm: Limited risk
  - Non thunderstorm wind: Limited risk

* Sunday
  - Lightning: Limited risk

* Monday
  - Lightning: Limited risk

* Tuesday
  - Lightning: Limited risk

* Wednesday
  - Lightning: Limited risk

* Thursday
  - Lightning: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, Jun 25, 2:54 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Dodge City KS
254 PM CDT Fri Jun 25 2021

KSZ030-031-045-252045-
Trego KS-Ellis KS-Ness KS-
254 PM CDT Fri Jun 25 2021

...SPECIAL WEATHER STATEMENT...

At 253 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Cedar Bluff, moving east at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Schoenchen, Brownell and Antonino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and west central Kansas.

LAT...LON 3887 9938 3871 9932 3870 9940 3870 9958
      3867 9959 3862 9985 3871 9987
TIME...MOT...LOC 1953Z 249DEG 12KT 3872 9961

RUSSELL
Special weather statement, Jun 25, 3:38 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Dodge City KS
338 PM CDT Fri Jun 25 2021

KSZ066-252115-
Stafford KS-
338 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STAFFORD COUNTY
UNTIL 415 PM CDT...

At 337 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Iuka, moving northeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Stafford, Zenith and Neola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Kansas.

LAT...LON 3783 9853 3783 9884 3785 9886 3811 9848
      3784 9848
TIME...MOT...LOC 2037Z 239DEG 17KT 3784 9872

RUSSELL
Special weather statement, Jun 25, 4:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
448 PM CDT Fri Jun 25 2021

KSZ074-252230-
Stanton KS-
448 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STANTON COUNTY UNTIL
530 PM CDT...

At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Johnson City, moving east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Big Bow.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Kansas.

LAT...LON 3757 10153 3739 10153 3739 10180 3750 10182
TIME...MOT...LOC 2148Z 261DEG 12KT 3742 10172

RUSSELL

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:03 PM CDTSpecial Weather StatementDDCMorton, Stanton, Stevens57 min
Jun 24, 7:17 PM CDTSpecial Weather StatementDDCKiowa43 min
Jun 24, 7:29 PM CDTSevere Thunderstorm WarningDDCGrant, Hamilton, Morton, Stanton, Stevens46 min
Jun 24, 7:55 PM CDTSpecial Weather StatementDDCKiowa35 min
Jun 24, 8:11 PM CDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Stanton49 min
Jun 24, 8:20 PM CDTSpecial Weather StatementDDCKiowa40 min
Jun 24, 9:01 PM CDTSpecial Weather StatementDDCHamilton, Kearny29 min
Jun 24, 9:30 PM CDTSpecial Weather StatementDDCMeade30 min
Jun 24, 9:57 PM CDTSpecial Weather StatementDDCGray48 min
Jun 24, 10:04 PM CDTSevere Thunderstorm WarningDDCScott38 min
Jun 24, 10:19 PM CDTSpecial Weather StatementDDCFord41 min
Jun 24, 10:53 PM CDTSpecial Weather StatementDDCFord, Hodgeman52 min
Jun 24, 10:58 PM CDTSpecial Weather StatementDDCNess47 min
Jun 24, 11:13 PM CDTSpecial Weather StatementDDCNess47 min
Jun 24, 11:18 PM CDTSpecial Weather StatementDDCFinney42 min
Jun 24, 11:27 PM CDTSevere Thunderstorm WarningDDCNess, Rush48 min
Jun 24, 11:33 PM CDTSpecial Weather StatementDDCFinney42 min
Jun 24, 11:47 PM CDTSevere Thunderstorm WarningDDCEllis, Rush43 min
Jun 24, 11:54 PM CDTSpecial Weather StatementDDCHodgeman51 min
Jun 25, 12:07 AM CDTSpecial Weather StatementDDCGrant, Haskell38 min
Jun 25, 12:32 AM CDTSpecial Weather StatementDDCRush28 min
Jun 25, 12:34 AM CDTSpecial Weather StatementDDCHodgeman41 min
Jun 25, 2:54 PM CDTSpecial Weather StatementDDCTrego51 min
Jun 25, 3:38 PM CDTSpecial Weather StatementDDCStafford37 min
Jun 25, 4:13 PM CDTSevere Thunderstorm WarningDDCMorton47 min
Jun 25, 4:57 PM CDTSevere Thunderstorm WarningDDCMorton, Stevens48 min
Jun 25, 5:02 PM CDTSevere Thunderstorm WarningDDCMorton43 min
Jun 25, 5:05 PM CDTSpecial Weather StatementDDCComanche40 min
Jun 25, 5:20 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche55 min
Jun 25, 5:40 PM CDTSevere Thunderstorm WarningDDCStevens65 min
Jun 25, 5:43 PM CDTSevere Thunderstorm WarningDDCMorton62 min
Jun 25, 5:48 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Ford, Kiowa, Pratt42 min
Jun 25, 6:11 PM CDTSevere Thunderstorm WarningDDCSeward, Stevens64 min
Jun 25, 6:17 PM CDTSevere Thunderstorm WarningDDCBarber, Pratt58 min
Jun 25, 6:27 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pratt, Stafford63 min
Jun 25, 6:40 PM CDTSevere Thunderstorm WarningDDCMeade, Seward65 min
Jun 25, 6:57 PM CDTSpecial Weather StatementDDCFinney63 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.